Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A partition relation for Souslin trees


Author: Attila Máté
Journal: Trans. Amer. Math. Soc. 268 (1981), 143-149
MSC: Primary 03E05; Secondary 04A20
MathSciNet review: 628450
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The aim of these notes is to give a direct proof of the partition relation Souslin tree $ \to (\alpha )_k^2$, valid for any integer $ k$ and any ordinal $ \alpha < {\omega _1}$. This relation was established by J. E. Baumgartner, who noticed that it follows by a simple forcing and absoluteness argument from the relation $ {\omega _1} \to (\alpha )_k^2$, which is a special case of a theorem of Baumgartner and A. Hajnal.


References [Enhancements On Off] (What's this?)

  • [1] J. Baumgartner and A. Hajnal, A proof (involving Martin’s axiom) of a partition relation, Fund. Math. 78 (1973), no. 3, 193–203. MR 0319768 (47 #8310)
  • [2] P. Erdős, A. Hajnal, and E. C. Milner, Set mappings and polarized partition relations, Combinatorial theory and its applications, I (Proc. Colloq., Balatonfüred, 1969) North-Holland, Amsterdam, 1970, pp. 327–363. MR 0299537 (45 #8585)
  • [3] F. Galvin, On a partition theorem of Baumgartner and Hajnal, Infinite and finite sets (Colloq., Keszthely, 1973; dedicated to P. Erdős on his 60th birthday), Vol. II, North-Holland, Amsterdam, 1975, pp. 711–729. Colloq. Math. Soc. János Bolyai, Vol. 10. MR 0376355 (51 #12531)
  • [4] Thomas Jech, Set theory, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. Pure and Applied Mathematics. MR 506523 (80a:03062)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03E05, 04A20

Retrieve articles in all journals with MSC: 03E05, 04A20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1981-0628450-1
PII: S 0002-9947(1981)0628450-1
Keywords: Infinite game, partition relation, Souslin tree
Article copyright: © Copyright 1981 American Mathematical Society